MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.The healthcare professional reported that during the procedure, the orbit galaxy xtrasoft coil 4 x 10 (640cx0410 / 17618512) could not be advanced in the microcatheter.The coil was withdrawn and it was observed stretched.Another coil was used to complete the procedure.The reported event did not result in any patient injury.The non-sterile orbit galaxy xtrasoft coil 4 x 10 was returned and received coiled inside a pouch.The hypotube was visually inspected and a kink was observed at 55 cm from the proximal end.The coil introducer was partially zipped with residues of dry blood noted on the inside.The support coil and gripper were inspected and no damages were observed on them.The embolic coil was inside the introducer and was inspected under microscopy; the embolic coil was observed stretched with residues of dry blood on it.The outer diameter (od) of the delivery tube was measured and found to be within specification.The od of the support coil and distal fusion could not be measured as the components are inside of the introducer.The od of the hypotube was measured to be 0.0128¿; the specification is 0.0130" (+0.0000 / -0.0005) the od of the support coil was measured to be 0.0138"; the specification has the maximum od at 0.0156".The od of the body fusion and the distal fusion cannot be measured as these components are still inside the introducer.The reported issue of the orbit galaxy xtrasoft coil not able to be advanced in the microcatheter could not be investigated.The coil was received and noted to be stuck inside the partially zipped introducer with residues of dry blood.The dry blood residues do not allow the coil to move inside the introducer tube.It was reported that when the orbit galaxy xtrasoft coil could not be advanced in the microcatheter, it was then withdrawn and it observed to be stretched was confirmed.The likely cause of the stretched condition of the coil was likely due to excessively force applied.A review of the manufacturing documentation associated with this lot (17618512) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There are additional inspections in place to prevent this kind of failure from leaving the facility.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit galaxy xtrasoft coil 4 x 10 (640cx0410 / 17618512) could not be advanced in the microcatheter.The coil was withdrawn and it was observed stretched.Another coil was used to complete the procedure.The reported event did not result in any patient injury.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an intracranial aneurysm, the orbit galaxy xtrasoft coil 4 x 10 (640cx0410 / 17618512) could not be advanced in the microcatheter.The coil was withdrawn and it was observed stretched.The entire coil was removed with no additional damage noted other than the stretched condition.Another coil was used to complete the procedure.It was confirmed that there was continuous flush maintained through the microcatheter and the same microcatheter was used to complete the procedure.There was no resistance between the guidewire and the microcatheter when the physician was accessing the target site.The coil experienced resistance in the shaft of the microcatheter; there was no kink observed on the microcatheter.There was no coil entanglement with previously placed coils.The reported event did not result in any flow restriction or reduction nor in any patient injury.The non-sterile orbit galaxy xtrasoft coil 4 x 10 was returned and received coiled inside a pouch.The hypotube was visually inspected and a kink was observed at 55 cm from the proximal end.The coil introducer was partially zipped with residues of dry blood noted on the inside.The support coil and gripper were inspected and no damages were observed on them.The embolic coil was inside the introducer and was inspected under microscopy; the embolic coil was observed stretched with residues of dry blood on it.The outer diameter (od) of the delivery tube was measured and found to be within specification.The od of the support coil and distal fusion could not be measured as the components are inside of the introducer.The od of the hypotube was measured to be 0.0128¿; the specification is 0.0130" (+0.0000 / -0.0005) the od of the support coil was measured to be 0.0138"; the specification has the maximum od at 0.0156".The od of the body fusion and the distal fusion cannot be measured as these components are still inside the introducer.The reported issue of the orbit galaxy xtrasoft coil not able to be advanced in the microcatheter could not be investigated.The coil was received and noted to be stuck inside the partially zipped introducer with residues of dry blood.The dry blood residues do not allow the coil to move inside the introducer tube.It was reported that when the orbit galaxy xtrasoft coil could not be advanced in the microcatheter, it was then withdrawn and it observed to be stretched was confirmed.The likely cause of the stretched condition of the coil was likely due to excessively force applied.A review of the manufacturing documentation associated with this lot (17618512) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There are additional inspections in place to prevent this kind of failure from leaving the facility.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua
MX 
MDR Report Key7501336
Report Number1226348-2018-00565
Device Sequence Number2156567
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number640CX0410
Device Lot Number17618512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/15/2018
Supplement Date Received by Manufacturer04/15/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1